MAUDE Adverse Event Report: ETHICON INC. SFX SPI PDS+ UNI VIO 6IN 2-0 S/A SH; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFX SPI PDS+ UNI VIO 6IN 2-0 S/A SH; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Model Number SXPP1B415
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a lap myomectomy procedure on (b)(6) 2023 and suture was used.The doctor from obgyn in pantai ipoh was performing a lap myomectomy and when she was about to close she used the barbed suture and the needle broke in half, and was lodged inside the tissue, she removed it with some difficulties and used another size barbed suture, the needle bent during the procedure, she then used another suture and was able to close the wound.The patient was ok and recovered well.The surgery was prolonged 20 minutes.There were no patient consequences reported.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Date sent to the fda: 7/20/2023.H6 component code: g07002 - device not returned.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The following additional information was received: if other, describe.I have pictures of both the sutures, but due to contamination it was discarded.Was surgery delayed due to the reported event? yes.If yes, number of minutes: 20.Was procedure successfully completed? yes.Were fragments generated? yes.If yes, were they removed easily without additional intervention? yes.Patient status/ outcome / consequences.No.Was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: no.Trade name - irgacare; active ingredient(s)- triclosan; dosage form - suture/solid/parenteral; strength - = 2360 g /m.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) date sent to the fda: (b)(6) 2023 this is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found additional information: d9, h3, h6 h3 investigational summary: the product was returned to ethicon for evaluation.Visual inspection and functional testing were conducted on the returned device.The returned sample revealed that it was received one unopened sample that pertained to product code (b)(4).In order to evaluate the condition of the returned sample, the packet was opened, and the swage and attachment area were noted to be as expected.The tip and body of the needle were examined under magnification and no defects or needle breakage were found.In addition, the sample was tested by resistance test to the needle and met the requirements.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the device performed without any difficulties noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.

Brand Name
SFX SPI PDS+ UNI VIO 6IN 2-0 S/A SH
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km. 8.3
san lorenzo PR
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key17362243
Report Number2210968-2023-05268
Device Sequence Number14718838
Product Code NEW
UDI-Device Identifier10705031235885
UDI-Public10705031235885
Combination Product (Y/N)Y
Initial Reporter CountryMY
PMA/510(K) Number
K150670
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberSXPP1B415
Device Catalogue NumberSXPP1B415
Device Lot NumberSBBEMD
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2023
Supplement Date Received by Manufacturer08/03/2023
Initial Report FDA Received Date07/20/2023
Supplement Report FDA Received Date08/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale